Periods on birth control

Questions and discussion about contraception, safer sex, STIs, sexual healthcare and other sexual health issues.
daisy1441
newbie
Posts: 1
Joined: Wed Apr 01, 2020 5:57 am
Age: 19
Primary language: English
Preferred pronouns: She/her
Sexual identity and orientation: Straight
Location: United Kingdom

Periods on birth control

Unread post by daisy1441 »

Hi! I have been on the pill for around 10 months, and only recently (the last 3 or 4) I've noticed my period (well "withdrawal bleed") to be light and brown. Even on the "heaviest" days I only need to change it maybe three times? And the part that worries me the most is the colour - its a dark brown the whole 4 day period.
Has anyone else experienced this, if so is it normal or something to be concerned about?
Jacob
scarleteen staff/volunteer
Posts: 990
Joined: Tue Jul 29, 2014 3:33 am
Age: 32
Primary language: English
Preferred pronouns: They
Location: Leeds UK

Re: Periods on birth control

Unread post by Jacob »

Hi Daisy,

Nearly all blood will turn brown when it's given a chance*, so it's not an issue!

It also isn't unusual that you bleed smaller amounts the longer your body gets used to the contraceptive pill, and that means it's not going to 'flow' like a heavy period would and so has more time to turn brown.

I Hope you're ok: these are strange times and there's no surprise many of us are paying extra attention to what our bodies are do and what it means.
"In between two tall mountains there's a place they call lonesome.
Don't see why they call it lonesome.
I'm never lonesome when I go there." Connie Converse - Talkin' Like You
Melamyl
not a newbie
Posts: 41
Joined: Wed Nov 22, 2017 1:13 am
Age: 54
Awesomeness Quotient: My face
Primary language: English
Preferred pronouns: She
Location: US

Re: Periods on birth control

Unread post by Melamyl »

Yay I know it is difficult and uneasy to feel that, get well soon.
Post Reply Previous topicNext topic